• kmeyerholtz's Avatar

    kmeyerholtz started following

    User: RachaelC@StF

  • kmeyerholtz's Avatar

    kmeyerholtz started following

    User: CancerNews

  • kmeyerholtz's Avatar

    kmeyerholtz shared an experience

    Drug or Chemo Therapy (Hormone therapy): I am now taking tamoxifan which is an estrogen blocker. At my next appointment I hope to discuss the side effects of this drug. Nothing major and nothing I know is tied to the tamoxifan but I do have joint and back pain which I would like to know if this is the cause. More to come.......

    1 Comment
    • lostlynn's Avatar
      lostlynn

      During my chemo teaching, I was told I'll be given a shot of Neulasta to offset the low blood counts after each chemo treatment. And the major side effect of Neulasta is joint and bone pain. This is due to the fact that the Neulasta force your bones to create more blood cells. Was told pain relievers don't help much, but Claritin (over the counter allergy medicine) does seem to ease the pain.

      almost 4 years ago
  • kmeyerholtz's Avatar

    kmeyerholtz shared an experience

    Procedure or Surgery (Nipple reconstruction/aeriola tattoing): The last step in the reconstruction process. While not the "original" my plastic surgeon did an excellent job and I am happy with the results.

  • kmeyerholtz's Avatar

    kmeyerholtz shared an experience

    Side Effects (Hair loss (alopecia)): As much as I dreaded this part I discovered it wasn't as bad as I thought it would be. I was bald for about 4 months and then my hair started growing back quickly. Matter-of-fact, I have decided to keep my hair short for the time being (was to my shoulders before) because I love the look and the ease of maintaining!

  • kmeyerholtz's Avatar

    kmeyerholtz shared an experience

    Side Effects (Nerve damage (peripheral neuropathy)): This is the most frustrating part of the experience. I am 13 months from my last treatment and have recently gotten most feeling back in my hands but still do not have the feeling back in my feet. I have been told that if it doesn't come back in a year it probably will not. I also recently found out from a nerve doctor that all of my reflexes are gone. Not a big deal but another side effect nonetheless.

    1 Comment
    • CAL's Avatar
      CAL

      Was the neuropathy with the Adriamycin, Cytocin, Taxol regime? I am part of a clinical trial and was randomized into the Taxeterene (cousin to Taxol) and Cytocin group every three weeks x 6 (18 weeks total). The research assistant told me that they see more neuropathy with this regime but they are giving me dexamethasone in hopes of preventing it. I am also getting Neulasta 24 hours after the the chemo infusing is completed b/c my medical oncologist "gets me" and knows I want this done and over with ASAP and don't want to have to delay treatments because my blood counts are low. I may get some extra dexamethasone to help with the side effect of joint pain due to the Neulasta as well. I am hoping not to get the neuropathy as my work and my hobbies all involve lots of fine motor skills and I walk a lot both at work and for exercise. So I am just curious what your regime was.

      almost 4 years ago